~SuziQ~ Posted October 25, 2005 Report Share Posted October 25, 2005 ""Prescription medications for conditions such as depression or high blood pressure are lifesavers for many people. While these treatments do much good, they've also been shown to cause unwanted weight gain -- up to 10 pounds per month. The Main Offenders More than 50 common medicines carry the possible side effect of weight gain. Steroids and some older anti-depressant medications are at the top of the list. But recognizable names such as Paxil and Zoloft are part of the group, too, as are the heartburn drugs Nexium and Prevacid. What You Can Do Just as doctors advise against self-prescribing, they also strongly discourage patients from abruptly stopping a medication because of weight gain. If a particular prescription seems to be causing excess pounds to pile on, you should first ask your doctor if he or she can switch you to another medicine. But if after changing to a different drug the weight gain persists, you may need to look for an alternative."" I knew that some drugs could make us gain weight but I didn't realize how many of them could. Too bad they didn't list all of them for us. <_> Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.